Alert archive / Indiana / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Louisville, KY

March 11, 20065 counties in Indiana

NWS Louisville, KY issued this flash flood warning at Mar 11, 2006, 9:11 AM EST for 5 counties in Indiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 11, 2006, 9:11 AM EST (14:11 UTC)
Expired
Mar 11, 2006, 12:15 PM EST
In force
3 hr
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 67 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 11, 9:13 AM ESTFLASH FLOODJasper, INFLASH FLOODING OCCURRING WITH WATER FLOWING ACROSS JASPER-DUBOIS RD...SCHNELLVILLE RD...AND DIVISION RD IN DUBOIS COUNTY WITH CARS STALLING IN HIGH WATER.
Mar 11, 9:20 AM ESTFLASH FLOOD2 N Sulphur, INHIGHWAY 37 ONTO THE CLOVERLEAF TO INTERSTATE 64 WATER OVER THE ROADWAY...SPOTTY OTHER ROADS ACROSS THE COUNTY HAVE WATER OVER THEM THIS MORNING.
Mar 11, 9:20 AM ESTFLASH FLOODMarengo, INCREEK NEAR MARENGO RISING OUT OF ITS BANKS...REPORTED BY PUBLIC TO COUNTY DISPATCH.
Mar 11, 10:05 AM ESTFLASH FLOODSalem, INMANY STATE AND COUNTY ROADS ARE CLOSED DUT TO HIGH WATER. HIGHWAY 256 AT 39 IS COVERED BY AROUND A FOOT OF WATER AND CLOSED. STATE ROAD 335 AT MARTINSBURG IS CLOSED. WHISKEY RUN AND WILLIAMS KNOB ROAD IN PEKIN IS CLOSED. A MOTORIST IS STRANDED ON BECKS MILL RO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 2.2 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 486 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
486 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 111412
FFWLMK
INC025-037-117-123-175-111715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
911 AM EST SAT MAR 11 2006

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA
  DUBOIS COUNTY IN SOUTH CENTRAL INDIANA
  ORANGE COUNTY IN SOUTH CENTRAL INDIANA
  PERRY COUNTY IN SOUTH CENTRAL INDIANA
  WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 1215 PM EST

* AT 908 AM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING FROM HEAVY RAINS OCCURRING ACROSS SOUTH CENTRAL INDIANA.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SALEM...PAOLI AND JASPER.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE 
WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

REPORT FLOODING TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY AND HAVE
THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LOUISVILLE.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...YOUR LOCAL RADIO AND
TELEVISION MEDIA FOR DETAILS AND FURTHER UPDATES.

LAT...LON 3849 8704 3822 8705 3821 8679 3793 8676
      3790 8663 3813 8648 3820 8640 3822 8630
      3842 8632 3842 8602 3849 8601 3852 8589
      3874 8589 3877 8628 3868 8629 3868 8647
      3867 8668 3851 8669

$$

SCHOTT/DK
1 follow-up statement
000 
WGUS73 KLMK 111606
FFSLMK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 AM EST SAT MAR 11 2006

INC025-037-117-123-175-111715-
WASHINGTON IN-ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
1054 AM EST SAT MAR 11 2006

...A FLASH FLOOD WARNING CONTINUES UNTIL 1215 PM EST FOR PERRY...
CRAWFORD...DUBOIS...ORANGE AND WASHINGTON COUNTIES...

AT 1051 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA.

MANY STATE AND COUNTY ROADS ARE CLOSED DUE TO HIGH WATER. 

HEAVIEST RAIN HAS OCCURRED OVER THE NORTHERN HALF OF CRAWFORD COUNTY 
WITH RADAR ESTIMATES OF 2 TO 3 INCHES THERE SINCE EARLY THIS 
MORNING.   

ADDITIONAL RAINFALL AMOUNTS OF AT LEAST 1 INCH ARE LIKELY ACROSS THE 
WARNED COUNTIES. 

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
LOUISVILLE.

LAT...LON 3849 8704 3822 8705 3821 8679 3793 8676
      3790 8663 3813 8648 3820 8640 3822 8630
      3842 8632 3842 8602 3849 8601 3852 8589
      3874 8589 3877 8628 3868 8629 3868 8647
      3867 8668 3851 8669

$$

KIRKPATRICK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 11, 7:16 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Mar 11, 7:16 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOUISVILLE KY
716 AM EST SAT MAR 11 2006

.MESO UPDATE...
CLUSTERS OF STRONG TO SEVERE THUNDERSTORMS ONGOING OVER MUCH OF
SRN IND AND PARTS OF N CNTRL KY. CLASSIC ELEVATED INSTABILITY
ENVIRONMENT PER LATEST SDF ACARS SOUNDING AT 1130 UTC. WEVE HAD
REPORTS OF UP TO QUARTER SIZE HAIL WITH THESE CELLS...AND WE
EXPECT THREAT FOR SVR HAILERS TO CONTINUE WITH THIS PARTICULAR
AREA OF CONVECTION. ANOTHER THREAT HAS AND WILL BE NEARLY
CONTINUOUS CG LIGHTNING WITH THESE CELLS...DUE IN PART TO THE
AMOUNT OF HAIL BEING PRODUCED AND STEEP LAPSE RATES/RELATIVE LOW
FREEZING LEVELS (10KFT).

ANOTHER AREA OF SCT TSRA MOVING THIS WAY FROM SE MO...WRN
KY...WRN/CNTRL TN. ACTIVITY AHEAD OF SMALL SHORTWAVE OVER
ARKANSAS EMBEDDED WITH SW FLOW ALOFT. WE EXPECT THIS PCPN TO MOVE
INTO THE LMK CWA AFTER 13 UTC...POSING A RISK FOR SVR STORMS.
THESE CELLS ARE ROOTED IN MORE OF A SURFACE BASED INSTABILITY...
WHICH IS ADVECTING NWD INTO THE CWA ALONG WITH HIGHER SFC
DEWPOINTS. SO ALONG WITH HAIL...ADDITIONAL STORMS THIS MORNING
COULD PRODUCE HIGH WIND GUSTS.

CS

&&

.PREV DISCUSSION... (ISSUED 535 AM EST SAT MAR 11 2006)

MESO UPDATE...
WATCHING CLUSTERS OF CELLS MOVING OUT OF THE EVV/OWB AREAS INTO
OUR NW COUNTIES. RECENT ACARS SOUNDING AT 0930 UTC IS PRETTY
IMPRESSIVE...VERY STEEP LAPSE RATES ABOVE 800MB WITH A DEEP NEAR
SURFACE INVERSION. CURRENTLY WE ARE 46F AT THE WFO...AND ACARS
SOUNDING IS SHOWING 64F AT 2500 FT SO HAIL STORMS ARE THE MAIN
THREAT OVER THE NEXT HOUR OR TWO N OF THE WRN KY PARKWAY AND W OF
I-65. SPS ISSUED FOR THIS AREA. ADDITIONAL CONVECTION CURRENTLY
STRETCHING FROM SE MO INTO WRN TN EXPECTED TO PERSIST WITHIN GOOD
ELEVATED INSTABILITY...PERHAPS AFFECTING THE LMK CWA AFTER 12-13
UTC. WILL UPDATE GRIDDED FCST FOR THE NEXT 1-2 HOURS BASED ON
CURRENT TRENDS.

CS

PREV DISCUSSION... (ISSUED 437 AM EST SAT MAR 11 2006)

MESO UPDATE...
INCREASING ELEVATED INSTABILITY TO OUR WEST/SOUTH HELPING GENERATE
STRONG TO SEVERE THUNDERSTORMS IN ASSOC WITH THE LLJ. THESE
STORMS CONTINUE ON THEIR NE TRACK AND COULD AFFECT WRN PORTIONS OF
THE LMK CWA THROUGH 12 UTC. A SEVERE THUNDERSTORM WATCH HAS BEEN
ISSUED FOR LOCATIONS WEST OF I-65. LARGE HAIL IS THE MAIN THREAT.
NO OTHER CHANGES TO THE FCST AT THIS TIME.

CS

PREV DISCUSSION... (ISSUED 333 AM EST SAT MAR 11 2006)

SHORT TERM (TODAY-TONIGHT)...
RATHER BUSY TWO DAY PERIOD ACROSS THE LOWER OHIO VALLEY BEGINS
TODAY. RECENT SFC OBS SHOWING THE 60F ISODROSOTHERM LIFTING RAPIDLY
NWD TOWARD THE TENN VALLEY IN RESPONSE TO LARGE SCALE SLY FLOW. AS
OF 07 UTC...A CLUSTER OF TSRA ONGOING OVER WRN/NRN AR WITHIN MOIST
LLJ AXIS...NEW CONVECTION DEVELOPING CLOSER TO CWA OVER SE MO. A FEW
SPRINKLES OR -SHRA POSSIBLE THROUGH DAYBREAK OVER THE CWA WITH
FAIRLY THICK MID-LEVEL CLOUDS SHOWING UP AS RETURNS ON RADAR.

A CONSENSUS OF NAM/GFS DATA AND 21 UTC SREF SUGGESTS SHRA WITH
EMBEDDED THUNDER WILL SPREAD NE ALONG THE 0-6KM MEAN WIND INTO THE
CWA AROUND OR AFTER 10 UTC ASSOC WITH LOW LEVEL MOISTURE TRANSPORT
MAXIMUM. BEST CHANCES WOULD BE OVER THE W/N PARTS OF THE CWA...WITH
A RELATIVE MIN IN POPS OVER OUR SE COUNTIES. SMALL HAIL POSSIBLE
FROM THESE EARLY CELLS. THIS PCPN WOULD THEN CONTINUE ON TO THE NE
INTO THE EARLY AFTN HOURS. FOR THE LATE AFTN-EARLY EVE HOURS...NAM
DEPICTS AN AREA OF 700MB SUBSIDENCE OVER THE CWA AND WITH NO
DISCERNIBLE FORCING MECHANISMS IN THE AREA...WILL LOWER POPS DURING
THAT PERIOD...BUT KEEP THEM IN THE CHC CATEGORY IN CASE SOME
UNRESOLVABLE FEATURES HELP GENERATE PCPN.

STEPPING INTO THE LATE EVE AND OVERNIGHT HOURS...MODELS HAVE BEEN
QUITE CONSISTENT AT POINTING TOWARD A BAND OF CONVECTION DEVELOPING
INTO SRN IND AND NORTHERN PARTS OF CNTRL KY. MOST LIKELY THIS TSRA
WOULD HAVE EARLIER ORIGINS OVER IL/MO WITHIN HEIGHTENED SVR RISK
AREA FCST BY SPC...CONSOLIDATING INTO A LINEAR BAND/MCS. MEAN WIND
AND LLJ VECTORS ARE NEARLY PARALLEL...SUGGESTING POTENTIAL FOR
TRAINING WITHIN THIS BAND. SO HEAVY RAINFALL POTENTIAL IS ENHANCED
TONIGHT FOR SRN IND AND N/W PARTS OF CNTRL KY...WITH FCST PRECIP
WATERS CLOSING IN ON 1.5 INCHES. WILL ISSUE A FLOOD WATCH FOR
TONIGHT IN SRN IND...WHERE PAST FEW DAYS 1-3 OF RAIN HAS FALLEN.
3/6HR FLOOD GUIDANCE VALUES ARE 1-1.5 INCHES. FLOOD WATCH MAY NEED
TO BE EXTENDED INTO LONG TERM PERIOD WITH ANOTHER BOUT OF HVY RAIN
POSSIBLE SUN NIGHT.

DEPENDING UPON HOW MUCH SFC BASED INSTABILITY WE CAN MUSTER
TONIGHT...THERE IS A SEVERE THREAT IN OUR CWA WITH THIS LATE NIGHT
CONVECTION AS WELL. FOLLOWING SPC DAY ONE OUTLOOK...LOCALIZED WIND
DMG WOULD BE THE MAIN THREAT. OVERALL FROM LATE EVE ONWARD WILL HAVE
HIGHEST POPS IN THE N/W SECTIONS OF THE CWA...WITH A MOVEMENT
EASTWARD OF THE HIGH-POP AXIS INTO ERN PARTS OF THE DISTRICT TOWARD
DAYBREAK SUNDAY.

REGARDING TEMPERATURES...THEY WILL BE A CHALLENGE TODAY WITH CLOUD
COVER. FEEL COMFORTABLE WITH OUR ONGOING FCST WHICH IS IN THE MIDDLE
OF 00 UTC GUIDANCE ENVELOPE...UPPER 60S SRN IND TO THE MIDDLE 70S
DOWNSTATE KY. TONIGHT...WITH MODEST SOUTHERLIES FCST TEMPS WILL
LIKELY STEADY OUT AFTER AN EARLY EVE DROP...SO WILL RAISE FCST MINS
A CATEGORY OR TWO.

CS

LONG TERM (SUNDAY-FRIDAY)...

SUNDAY AND MONDAY...

UPPER AIR PATTERN WILL FEATURE AN DEEP FULL LATITUDE TROUGH ACROSS
THE WESTERN CONUS...AND RIDGING ACROSS FLORIDA AND THE SOUTHEASTERN
STATES. THE JET STREAM WILL GENERALLY EXTEND FROM THE SOUTHERN
ROCKIES THROUGH THE GREAT LAKES...BRINGING SOUTHWEST FLOW ACROSS THE
LOWER MISSOURI AND OHIO VALLEYS. SOUTHERLY WINDS WILL CONTINUE TO
BRING UNSEASONABLY MILD TEMPERATURES...SHOWERS...AND OCCASIONAL
THUNDERSTORMS TO OUR AREA THROUGH MONDAY AFTERNOON. THERE IS ALSO A
THREAT OF SEVERE WEATHER DURING THE EVENING HOURS ON SUNDAY...
EXTENDING THROUGH THE MORNING HOURS MONDAY.

THE FIRST OF SEVERAL DISTURBANCES WILL MOVE NORTHEAST ACROSS THE
GREAT LAKES EARLY SUNDAY. IT WILL TRAIL A COLD FRONT THAT IS
EXPECTED TO BECOME STATIONARY ACROSS SOUTHERN ILLINOIS AND CENTRAL
INDIANA BY EVENING. ALTHOUGH OUR CWA WILL BE FULLY WITHIN THE WARM
SECTOR WITH SOME SURFACED BASED INSTABILITY...FEEL THAT SHOWERS AND
THUNDERSTORMS WILL BECOME MORE SCATTERED BY SUNDAY AFTERNOON AS
FORCING FROM THE FIRST DISTURBANCE MOVES NORTHEAST OF THE AREA.

BY SUNDAY AFTERNOON...A SECOND DISTURBANCE WILL LEAD TO DEEPENING
LOW PRESSURE ACROSS THE SOUTHERN PLAINS. THIS WILL MOVE ACROSS
ILLINOIS BY EARLY MONDAY MORNING. BOTH THE NAM AND THE GFS FORECAST
SURFACE BASED LIS OF UP TO -6 ACROSS MISSOURI AND SOUTHERN ILLINOIS
SUNDAY AFTERNOON. WITH THE JET STREAM OVERHEAD AND STRONG LOW LEVEL
WINDS(45KT AT 925MB MONDAY MORNING)...THE STORM PREDICTION CENTER
HAS PLACED OUR NORTHWESTERN CWA WITHIN A MODERATE RISK FOR LATE
SUNDAY. BY THE TIME ANY PRECIPITATION MOVES ACROSS THE OHIO
RIVER...FEEL THE THE CONVECTIVE MODE WILL BE IN THE FORM OF ONE OR
MORE SQUALL LINES. WITH THE EXPECTED LINEAR FORCING AND STRONG WIND
FIELDS...WIND DAMAGE WILL BE THE PRIMARY SEVERE THREAT LATE SUNDAY
AND EARLY MONDAY.

A SHARP COLD FRONT WILL MOVE ACROSS THE OHIO RIVER LATE MONDAY.
SHOWERS AHEAD AND ALONG THE FRONT WILL EXIT OUR SOUTHEASTERN
COUNTIES LATE MONDAY.

TUESDAY THROUGH FRIDAY...

HIGH PRESSURE WILL BUILD ACROSS THE SOUTHERN PLAINS TUESDAY.
NORTHERLY WINDS WILL BRING IN MUCH COLDER AIR TUESDAY AFTERNOON AND
INTO EARLY WEDNESDAY. BOTH THE NAM AND THE GFS SHOW QUITE A BIT OF
POST-FRONTAL LOW LEVEL RH FOR TUESDAY NIGHT INTO WEDNESDAY...SO
EXPECT STRATUS TO LINGER PERHAPS THROUGH WEDNESDAY MORNING.

AXIS OF HIGH PRESSURE WILL MOVE ACROSS LOWER OHIO VALLEY WEDNESDAY
AND SO EXPECT LIGHT WINDS AND A SLIGHT REBOUND IN TEMPERATURES.
WARMING MAY CONTINUE THURSDAY AS SOUTHERLY WINDS DEVELOP AHEAD OF
LOW PRESSURE THAT IS EXPECTED TO DEVELOP ACROSS THE MIDWEST.

JSD

LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...FLOOD WATCH TONIGHT ALL ZONES.

&&
Hazardous weather outlook, Mar 11, 4:15 AM EST, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 AM EST SAT MAR 11 2006

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
415 AM EST FRI MAR 10 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SCATTERED SHOWERS AND THUNDERSTORMS IS EXPECTED TO
AFFECT THE OUTLOOK AREA TODAY...MAINLY THIS MORNING. SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING BRIEF DOWNPOURS AND SMALL
HAIL...THOUGH ISOLATED SEVERE STORMS WITH LARGE HAIL ARE POSSIBLE.

LATER ON TONIGHT...A MORE SUBSTANTIAL BAND OF SHOWERS AND
THUNDERSTORMS IS FORECAST TO DEVELOP INTO SOUTHERN INDIANA THEN INTO
CENTRAL KENTUCKY. THE BEST CHANCES FOR THIS ARE AFTER MIDNIGHT. THIS
BAND OF STORMS HAS POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...A
FLOOD WATCH HAS BEEN POSTED FOR SOUTHERN INDIANA TONIGHT WHERE THE
GROUND IS ALREADY WELL SATURATED. A SLIGHT RISK OF SEVERE
THUNDERSTORMS ALSO EXISTS TONIGHT...WITH LOCALIZED HIGH WINDS AND
LARGE HAIL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE STORM PREDICTION CENTER HAS PLACED MUCH OF SOUTH CENTRAL
INDIANA...AND WESTERN KENTUCKY IN A MODERATE RISK FOR LATE SUNDAY
INTO EARLY MONDAY MORNING. THE REST OF CENTRAL KENTUCKY AND THE
BLUEGRASS REGION IS IN A SLIGHT RISK.

SEVERE THUNDERSTORMS SUNDAY AFTERNOON ACROSS MISSOURI AND ILLINOIS
ARE EXPECTED TO CONSOLIDATE INTO ONE OR MORE LINES AND MOVE EASTWARD
INTO SOUTHWESTERN INDIANA BY EVENING...AND ACROSS CENTRAL KENTUCKY
OVERNIGHT. WITH THE EXPECTED LINEAR NATURE OF ANY FORCING AND STRONG
LOW LEVEL WIND FIELDS...DAMAGING WINDS WILL BE THE PRIMARY THREAT.
MARGINALLY SEVERE HAIL IS ALSO POSSIBLE WITHIN THE STRONGER CELLS.

THESE STORMS MAY BRING AN ADDITIONAL INCH OR MORE OF RAIN ACROSS THE
REGION...CREATING RUNOFF PROBLEMS ACROSS SOUTH CENTRAL INDIANA...AND
OTHER AREAS THAT RECEIVE HEAVY RAINFALL TODAY AND EARLY SUNDAY.

THERE IS A CHANCE OF ADDITIONAL THUNDERSTORM DEVELOPMENT ACROSS
CENTRAL KENTUCKY MONDAY AFTERNOON AHEAD OF A COLD FRONT...THAT MAY
NOT ARRIVE UNTIL EVENING. ANY DEVELOPMENT MONDAY AFTERNOON IS HIGHLY
CONDITIONAL ON STABILITY IN THE WAKE OF EARLY THUNDERSTORMS...AND
THE TIMING OF THE APPROACHING COLD FRONT. ANY THUNDERSTORMS THAT
DEVELOP MONDAY AFTERNOON MAY BECOME STRONG.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD MONITOR THE LATEST
FORECASTS AND BE PREPARED FOR POSSIBLE ACTIVATION TODAY...TONIGHT...
AND AGAIN SUNDAY NIGHT AND MONDAY.

CS/JSD

In the hours before

Local storm report, Mar 11, 7:19 AM EST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
719 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 AM     HAIL             ENGLISH                 38.33N 86.46W
03/11/2006  M0.50 INCH       CRAWFORD           IN   LAW ENFORCEMENT

&&

CS
Local storm report, Mar 11, 7:22 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
722 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     HAIL             TASWELL                 38.33N 86.57W
03/11/2006  M0.75 INCH       CRAWFORD           IN   LAW ENFORCEMENT

&&

MRC
Local storm report, Mar 11, 7:51 AM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             4 S MEMPHIS             38.43N 85.77W
03/11/2006  E0.50 INCH       CLARK              IN   LAW ENFORCEMENT

            ESTIMATED PEA TO DIME SIZED HAIL IN CLARK COUNTY BETWEEN
            SELLERSBURG AND MEMPHIS

&&

SCHOTT
Special weather statement, Mar 11, 8:36 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 AM EST SAT MAR 11 2006

INZ076>079-083-084-089>092-KYZ023>025-028>043-045>049-053-054-
111500-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...
LOUISVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON
736 AM CST SAT MAR 11 2006 /836 AM EST SAT MAR 11 2006/

...SCATTERED THUNDERSTORMS WITH SMALL HAIL MOVING THROUGH THE AREA...

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS PARTS OF
SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY THROUGH MID
MORNING. ADDITIONAL THUNDERSTORMS WILL MOVE OVER MUCH OF EAST
CENTRAL KENTUCKY AS WELL. ALL STORMS HAVE THE POTENTIAL TO PRODUCE
PEA TO DIME SIZE HAIL IN ADDITION TO DANGEROUS LIGHTNING AND A
BRIEF BURST OF HEAVY RAIN. THE MOST NUMEROUS STORMS WILL BE ACROSS
SOUTH CENTRAL INDIANA AND ACROSS THOSE NORTH CENTRAL KENTUCKY
COUNTIES NEAR THE OHIO RIVER. RAINFALL ACROSS MUCH OF SOUTH
CENTRAL INDIANA WILL RANGE FROM 1 TO 2 INCHES.

TRAVELERS ON I-64 AND I-65 FROM ELIZABETHTOWN NORTH WILL ENCOUNTER
SOME OF THESE STORMS.

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR PARTS OF THE
AREA UNTIL 10 AM EST OR 9 AM CST.

STAY TUNED TO NOAA ALL HAZARDS WEATHER RADIO...LOCAL MEDIA...OR
WEATHER.GOV/LOUISVILLE ON THE INTERNET FOR THE LATEST
INFORMATION...FORECASTS...AND STATEMENTS ON THIS WEATHER
SITUATION.

DK
Local storm report, Mar 11, 8:40 AM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
840 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             LOUISVILLE              38.22N 85.74W
03/11/2006  M0.25 INCH       JEFFERSON          KY   TRAINED SPOTTER

0835 AM     HAIL             LOUISVILLE              38.22N 85.74W
03/11/2006  M0.25 INCH       JEFFERSON          KY   TRAINED SPOTTER

            OBSERVED AT TAYLOR AND BERRY BLVD.

&&

MRC
Local storm report, Mar 11, 8:43 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
843 AM EST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 AM     HAIL             ENGLISH                 38.33N 86.46W
03/11/2006  M0.88 INCH       CRAWFORD           IN   LAW ENFORCEMENT

0637 AM     HAIL             HUNTINGBURG             38.30N 86.96W
03/11/2006  M0.25 INCH       DUBOIS             IN   AMATEUR RADIO

0650 AM     HAIL             FERDINAND               38.23N 86.86W
03/11/2006  M1.00 INCH       DUBOIS             IN   LAW ENFORCEMENT

0657 AM     HAIL             BRISTOW                 38.13N 86.72W
03/11/2006  M0.75 INCH       PERRY              IN   LAW ENFORCEMENT

0707 AM     HAIL             TASWELL                 38.33N 86.57W
03/11/2006  M0.75 INCH       CRAWFORD           IN   LAW ENFORCEMENT

0710 AM     HAIL             ENGLISH                 38.33N 86.46W
03/11/2006  M0.50 INCH       CRAWFORD           IN   LAW ENFORCEMENT

0730 AM     HAIL             4 S MEMPHIS             38.43N 85.77W
03/11/2006  E0.50 INCH       CLARK              IN   LAW ENFORCEMENT

            ESTIMATED PEA TO DIME SIZED HAIL IN CLARK COUNTY BETWEEN
            SELLERSBURG AND MEMPHIS

0835 AM     HAIL             LOUISVILLE              38.22N 85.74W
03/11/2006  M0.25 INCH       JEFFERSON          KY   TRAINED SPOTTER

            OBSERVED AT TAYLOR AND BERRY BLVD.

&&

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:18 AM ESTSevere Thunderstorm WarningLMKCrawford31 min
Mar 11, 6:44 AM ESTSevere Thunderstorm WarningLMKPerry31 min
Mar 11, 7:01 AM ESTSevere Thunderstorm WarningLMKCrawford29 min
Mar 11, 7:21 AM ESTSevere Thunderstorm WarningLMKClark24 min
Mar 11, 9:25 AM ESTFlash Flood WarningLMKClark, Jefferson, Scott3 hr
Mar 11, 12:15 PM ESTFlash Flood WarningLMKCrawford, Dubois, Orange, Perry, Washington2 hr
Mar 11, 12:30 PM ESTFlash Flood WarningLMKClark, Jefferson, Scott2 hr
Mar 11, 12:43 PM ESTFlash Flood WarningLMKFloyd, Harrison2 hr

Nearby

Flash Flood Warnings in Indiana, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.